Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 23, 2018, 5:41 AM EST for Halifax County, Vance County, Warren County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2018, 5:41 AM EST (10:41 UTC)
- Expired
- Jan 23, 2018, 6:18 AM EST
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Halifax County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS52 KRAH 231041
SVRRAH
NCC083-181-185-231130-
/O.NEW.KRAH.SV.W.0001.180123T1041Z-180123T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
541 AM EST TUE JAN 23 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
East central Vance County in central North Carolina...
Warren County in central North Carolina...
Northwestern Halifax County in central North Carolina...
* Until 630 AM EST
* At 539 AM EST, a severe thunderstorm was located near Warrenton,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Roanoke Rapids, Warrenton, Norlina, Littleton, Middleburg, Macon,
Afton, Wise, Lake Gaston and Southpointe And Morningstar Marinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3654 7790 3651 7790 3650 7782 3648 7777
3649 7772 3648 7765 3645 7763 3644 7761
3632 7805 3627 7830 3632 7833 3648 7831
3655 7821
TIME...MOT...LOC 1039Z 249DEG 36KT 3640 7822
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
262 follow-up statements
567
WWUS52 KRAH 231100
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
600 AM EST TUE JAN 23 2018
NCC181-231107-
/O.CAN.KRAH.SV.W.0001.000000T0000Z-180123T1130Z/
Vance NC-
600 AM EST TUE JAN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VANCE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3654 7790 3651 7790 3650 7782 3648 7777
3649 7773 3648 7765 3644 7761 3632 7805
3627 7830 3628 7830 3630 7828 3636 7829
3645 7817 3655 7810
TIME...MOT...LOC 1057Z 247DEG 34KT 3638 7827 3624 7849
$$
NCC083-185-231130-
/O.CON.KRAH.SV.W.0001.000000T0000Z-180123T1130Z/
Warren NC-Halifax NC-
600 AM EST TUE JAN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EST
FOR CENTRAL WARREN AND NORTHWESTERN HALIFAX COUNTIES...
At 557 AM EST, severe thunderstorms were located along a line
extending from 6 miles southwest of Norlina to near Kittrell, moving
east at 40 mph. The most intense portion of the line, which has
exhibited rotation, will approach and cross Lake Gaston in the next
ten minutes.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Roanoke Rapids, Warrenton, Littleton, Macon, Roanoke Rapids Lake,
Rosemary, Afton, Lake Gaston and Southpointe And Morningstar Marinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3654 7790 3651 7790 3650 7782 3648 7777
3649 7773 3648 7765 3644 7761 3632 7805
3627 7830 3628 7830 3630 7828 3636 7829
3645 7817 3655 7810
TIME...MOT...LOC 1057Z 247DEG 34KT 3638 7827 3624 7849
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
26638
WWUS52 KRAH 231118
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
618 AM EST TUE JAN 23 2018
NCC083-185-231127-
/O.CAN.KRAH.SV.W.0001.000000T0000Z-180123T1130Z/
Warren NC-Halifax NC-
618 AM EST TUE JAN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WARREN AND
NORTHWESTERN HALIFAX COUNTIES IS CANCELLED...
The storms which prompted the warning have either moved out of the
area to the northeast, or weakened. Therefore, the warning has been
cancelled. However, gusty winds up to 40 mph are still possible in
heavy downpours.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3654 7790 3651 7790 3650 7782 3648 7777
3649 7773 3648 7765 3644 7761 3632 7805
3627 7830 3628 7830 3630 7828 3636 7829
3645 7817 3655 7810
TIME...MOT...LOC 1114Z 249DEG 36KT 3638 7827 3624 7849
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 4:12 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jan 23, 4:12 AM EST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 412 AM EST Tue Jan 23 2018 .SYNOPSIS... A lead cold front and markedly drier air will cross the Carolinas and Virginia early today, followed by a secondary cold front, with noticeably cooler conditions, this evening. Pacific high pressure will then build across the region through mid to late week. && .NEAR TERM /TODAY/... As of 400 AM Tuesday... Modified discussion due to unfolding low, but non-zero risk of high shear low CAPE severe convective episode. Current convection has organized along a surface confluence axis resulting in part due to strong low level jet-driven WAA --and associated underlying height falls-- beneath strengthening sswly/ swly deep tropospheric flow that includes 50 kts as lows as 1500- 2000 ft, per regional VWP and model analysis data this morning. Associated shear, both in the lowest few kilometers and above, is extreme. However, generally moist adiabatic/neutral thermodynamic profiles, above a still-slightly stable near surface layer, are supportive of only weak instability this morning; though this instability will likely increase into the 200-400 J/kg range and become increasingly surface-based as lwr 60s surface dewpoints over SC continue to advect nwd, immediately in advance of a lead cold front, analyzed at 09Z from the cntl FL panhandle and far sern AL newd across nern GA and far swrn NC, and which will cross cntl NC later this morning, through the midday to early afternoon hours over the Coastal Plain. Weak diabatic diurnal heating potential will also exist beforehand, though limited by multi-layered overcast. Both an isolated tornado and strong to locally damaging wind gusts will be possible with this lead activity this morning, when the character of the shear will favor cyclonically-curved hodographs. The (marginal) tornado potential will decrease with subsequent convection that will probably organize into a broken line along the cold front, as the llj axis peels away and surface winds veer to a more sswly component, thereby straightening forecast hodographs. The passage of this cold front, one that may be better characterized as a dry line, will result in clearing; drying in the low levels; and the deepening of a diurnal mixed layer that will promote the development of strong sswly winds and associated gusts that will peak in the 30s kts for several hours immediately behind the front, with winds then lessening thereafter. Any appreciable cooling will lag this feature and not occur until a secondary front, one analyzed at 09Z from wrn PA swd across cntl WV, settles sewd across cntl NC after 21Z. High temperatures will consequently again climb into the 60s, to lwr 70s over the ern CWFA. && .SHORT TERM /TONIGHT/... As of 410 AM Tuesday... Mostly CAA-driven lows, though with brief radiational cooling potential over the wrn Piedmont, are expected to dip into the lwr to mid 30s for most. Skies will be mainly clear, aside from srn stream upr jet-induced cirrus that will nose nwd across SC, and into at least srn NC, after midnight. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... As of 145 AM Tuesday... Wednesday through Saturday: Expect dry weather through Saturday. An upper level shortwave and a reinforcing dry cold frontal passage is expected Wednesday night/Thursday. Surface high pressure is expected to build into the area in the wake of the secondary cold front and remain over the area into Saturday. Meanwhile, the upper level ridge will move eastward over the Carolinas through Friday night. Highs will be generally in the upper 40s north to mid 50s south through Wednesday and Thursday, with moderation beginning Friday. Lows in the upper 20s to low 30s Wednesday and Thursday nights, increasing Friday night. Saturday Night through Tuesday: Another upper level trough and surface cold front will develop over the Midwest and progress eastward toward the Mid-Atlantic over the weekend. As southwesterly flow increases, so will the warm, moist advection into the region. As a result, cloud cover and chances for precipitation will increase late Saturday into Sunday as the cold front approaches. Some differences in the evolution of the upper level trough and the timing and duration of convection as it moves into/through Central NC have developed between the medium-range models. The ECMWF is more amplified, slower, and wetter than the GFS. As a result of the latest forecast cycle model differences, confidence in the timing of the front and convection associated with it is low. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 130 AM Tuesday... Generally IFR-MVFR ceilings, and MVFR visibility restrictions in showers and isolated thunder, will become VFR with the passage of a lead cold front from west to east between 12-14Z at wrn sites and 15- 17Z at ern ones. A strong sswly low level jet, on the order of 40-50 kts as low as 1500-2000 ft, with progressively stronger winds above that level, will continue to migrate newd across cntl NC this morning. The presence of this feature will support the continued newd development of the aforementioned ceilings and convection, and the maintenance of low level wind shear conditions this morning. While some of this stronger flow and momentum aloft will mix to the surface and manifest as a breezy sly surface wind, the magnitude of the flow aloft suggests llws nonetheless remains warranted until the aforementioned cold front crosses the region later this morning. Behind that front, abrupt clearing will occur, with a veering of surface winds to swly and similarly abrupt increase into the 15-25 kt range (sustained), with gusts to around 35 kts for several hours immediately following the frontal passage. These winds will then lessen and continue to veer to wly or nwly later this afternoon and evening. Outlook: MVFR ceilings possible Sat, with showers Sat night, ahead of, and in association with, a weekend frontal system. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...KC AVIATION...MWS
Hazardous weather outlook, Jan 23, 5:20 AM EST, 21 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 520 AM EST Tue Jan 23 2018 NCZ008>011-025>028-040>043-076>078-085-086-088-089-241030- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Scotland-Hoke- Cumberland-Sampson- 520 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Heavy showers and isolated thunderstorms will be capable of producing locally strong to damaging wind gusts of 40 to 50 mph, mainly before 10 AM. While the threat is low, an isolated tornado will also be possible. Strong southwesterly winds will then gust more frequently with the passage of a cold front, strongest between 30 and 40 mph, from 11 AM to 5 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>024-038-039-073>075-083-084-241030- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery-Moore-Anson-Richmond- 520 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. The passage of a cold front will promote clearing and the development of a breezy southwesterly wind that will gust between 30 and 40 mph today, strongest between 9 AM and 4 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 23, 2:00 AM EST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
200 AM EST TUE JAN 23 2018
NCZ073-230745-
Stanly NC-
200 AM EST TUE JAN 23 2018
...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT STANLY COUNTY UNTIL 245
AM EST...
At 158 AM EST, Doppler radar was tracking a line of heavy rain
showers along a line extending from near Midland to near Wesley
Chapel to near Catawba. Movement was northeast at 65 mph.
Wind gusts up to 45 mph will be possible with these storms.
Locations impacted include...
Albemarle, Badin Lake, Plyler, Fairview In Union County, Locust,
Badin, Oakboro, Stanfield, Richfield and New London.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3550 8030 3550 8018 3547 8016 3547 8014
3546 8011 3519 8027 3520 8030 3518 8031
3517 8035 3518 8037 3517 8039 3517 8042
3516 8044 3516 8046 3518 8048 3517 8049
3518 8051
TIME...MOT...LOC 0658Z 220DEG 68KT 3525 8053 3503 8062 3486 8081
10Special weather statement, Jan 23, 2:38 AM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
238 AM EST TUE JAN 23 2018
NCZ038-039-073-074-230830-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
238 AM EST TUE JAN 23 2018
...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT SOUTHEASTERN
DAVIDSON...NORTHWESTERN MONTGOMERY...RANDOLPH AND EASTERN STANLY
COUNTIES UNTIL 330 AM EST...
At 235 AM EST, Doppler radar was tracking a line of heavy rain
showers along a line extending from 11 miles north of Badin Lake to
near Albemarle to 6 miles southeast of Midland. Movement was
northeast at 70 mph. The strongest shower was located between Locust
and Albemarle and is exhibiting some rotation.
Wind gusts up to 50 mph and heavy rainfall will be possible with
these storms.
Locations impacted include...
High Point, Asheboro, Albemarle, Randleman, Badin Lake, North
Carolina Zoo, Thomasville, Seagrove, Archdale and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3551 8020 3551 8018 3553 8020 3593 8009
3590 7954 3551 7977 3516 8019 3518 8024
3521 8025 3519 8029
TIME...MOT...LOC 0735Z 222DEG 59KT 3562 8010 3533 8021 3516 8041
10Special weather statement, Jan 23, 3:23 AM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
323 AM EST TUE JAN 23 2018
NCZ022-023-039-040-073>075-230915-
Guilford NC-Stanly NC-Chatham NC-Alamance NC-Randolph NC-Moore NC-
Montgomery NC-
323 AM EST TUE JAN 23 2018
...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT NORTHWESTERN MOORE...
ALAMANCE...MONTGOMERY...EASTERN RANDOLPH...SOUTHEASTERN STANLY...
EASTERN GUILFORD AND WESTERN CHATHAM COUNTIES UNTIL 415 AM EST...
At 321 AM EST, Doppler radar was tracking a line of heavy rain
showers along a line extending from near Lawsonville to near
Asheboro to 7 miles south of Albemarle. Movement was northeast at 55
mph. A shower currently north of Troy is exhibiting some rotation.
Wind gusts up to 50 mph and heavy rain will be possible with these
storms.
Locations impacted include...
Greensboro, Burlington, Asheboro, Graham, Troy, Siler City, North
Carolina Zoo, Mebane, Biscoe and Seagrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3570 7980 3625 7972 3624 7926 3585 7925
3553 7947 3526 7972 3516 8009 3519 8011
3516 8017 3516 8022 3519 8025
TIME...MOT...LOC 0821Z 227DEG 47KT 3639 7963 3576 7973 3526 8023
10Special weather statement, Jan 23, 4:05 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
405 AM EST TUE JAN 23 2018
NCZ007-008-023>025-040-231000-
Chatham NC-Durham NC-Alamance NC-Person NC-Granville NC-Orange NC-
405 AM EST TUE JAN 23 2018
...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT SOUTHEASTERN ALAMANCE...
PERSON...ORANGE...NORTHWESTERN GRANVILLE...CHATHAM AND DURHAM
COUNTIES UNTIL 500 AM EST...
At 404 AM EST, Doppler radar was tracking a line of heavy rain
showers along a line extending from near Milton to Mebane to 7 miles
north of Siler City. Movement was northeast at 65 mph.
Wind gusts up to 50 mph and heavy rainfall will be possible with
these showers.
Locations impacted include...
Durham, Chapel Hill, Graham, Roxboro, Hillsborough, Pittsboro, Siler
City, Carrboro, Mebane and Butner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3654 7847 3609 7879 3555 7925 3554 7929
3555 7928 3555 7930 3554 7932 3553 7931
3552 7934 3551 7956 3590 7954 3624 7925
3624 7915 3654 7914
TIME...MOT...LOC 0904Z 223DEG 58KT 3656 7915 3611 7925 3583 7942
10Special weather statement, Jan 23, 4:52 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
452 AM EST TUE JAN 23 2018
NCZ007>009-024-025-041-231045-
Vance NC-Durham NC-Wake NC-Person NC-Granville NC-Orange NC-
452 AM EST TUE JAN 23 2018
...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT SOUTHEASTERN PERSON...
VANCE...SOUTHEASTERN ORANGE...GRANVILLE...NORTH CENTRAL WAKE AND
DURHAM COUNTIES UNTIL 545 AM EST...
At 451 AM EST, Doppler radar was tracking a line of heavy rain
showers along a line extending from Staunton River State Park to near
Rougemont to 9 miles north of Pittsboro. Movement was northeast at
40 mph. The strongest storm is north-northeast of Chapel Hill and is
exhibiting some rotation.
Wind gusts up to 50 mph and heavy rain will be possible with these
storms.
Locations impacted include...
Raleigh, Durham, Chapel Hill, Henderson, Oxford, Creedmoor, Carrboro,
Butner, Kittrell and Stem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3630 7828 3623 7834 3623 7838 3617 7841
3616 7846 3618 7849 3608 7854 3587 7883
3587 7918 3625 7887 3650 7879 3654 7879
3654 7832
TIME...MOT...LOC 0951Z 242DEG 35KT 3669 7865 3622 7883 3585 7923
10Special weather statement, Jan 23, 5:33 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
533 AM EST TUE JAN 23 2018
NCZ009>011-026-231130-
Franklin NC-Vance NC-Warren NC-Halifax NC-
533 AM EST TUE JAN 23 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL VANCE...
WARREN...NORTHWESTERN HALIFAX AND NORTHERN FRANKLIN COUNTIES UNTIL
630 AM EST...
At 533 AM EST, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles south of Boydton
to near Henderson to Creedmoor. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Roanoke Rapids, Henderson, Warrenton, Norlina, Littleton, Kittrell,
Middleburg, Macon, Medoc Mountain State Park and Gillburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7764 3622 7783 3615 7851 3617 7850
3618 7851 3622 7851 3637 7837 3654 7838
3654 7790
TIME...MOT...LOC 1033Z 258DEG 31KT 3654 7834 3637 7833 3610 7870
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:00 AM EST | Special Weather Statement | RAH | Stanly | 45 min |
| Jan 23, 2:38 AM EST | Special Weather Statement | RAH | Randolph, Stanly | 52 min |
| Jan 23, 3:23 AM EST | Special Weather Statement | RAH | Alamance, Montgomery | 52 min |
| Jan 23, 4:05 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 55 min |
| Jan 23, 4:52 AM EST | Special Weather Statement | RAH | Durham, Granville, Vance | 53 min |
| Jan 23, 5:33 AM EST | Special Weather Statement | RAH | Warren | 57 min |
| Jan 23, 6:17 AM EST | Special Weather Statement | RAH | Cumberland | 43 min |
| Jan 23, 6:50 AM EST | Special Weather Statement | RAH | Johnston, Wilson | 40 min |
| Jan 23, 7:08 AM EST | Special Weather Statement | RAH | Nash | 37 min |
| Jan 23, 7:26 AM EST | Special Weather Statement | RAH | Edgecombe | 49 min |
| Jan 23, 7:32 AM EST | Special Weather Statement | RAH | Warren | 43 min |
| Jan 23, 12:05 PM EST | Wind Advisory | RAH | Alamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 18 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.